North Carolina, 2007Damaging Wind in North Carolina, September 14, 2007
September 14, 2007 · NWS ILM · 1 event in 1 county or zone
The remnants of tropical system Humberto combined with a cold front to produce severe weather.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The remnants of tropical system Humberto combined with a cold front to produce severe weather.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Sep 14, 9:13 PM EST, 2 hours 25 minutes earlier.
Area forecast discussion, Sep 14, 9:13 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1013 PM EDT FRI SEP 14 2007
.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE THROUGH FROM THE NORTHWEST ON SATURDAY.
THIS WILL USHER IN A COOLER AND DRIER AIRMASS TO THE EASTERN
CAROLINAS. THIS SECOND FRONT WILL STALL OFFSHORE ON SUNDAY...AND
MAY DRIFT BACK TOWARD THE COAST BY THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
FRAGMENTED REMNANTS OF HUMBERTO WILL MOVE ACROSS THE AREA AHEAD
OF STRONG COLD FRONT OVERNIGHT. THIS WILL BRING NUMEROUS TO
WIDESPREAD SHOWERS. THUNDERSTORMS WILL BE SCATTERED. LATEST
LIGHTNING DETECTION INDICATES STRIKES HAVE BEEN ON THE DECREASE
DURING THE LAST HOUR. LATEST SATELLITE IMAGE INDICATES CLOUD TOPS
HAVE STOPPED COOLING. VWP FROM KTLX INDICATES WINDS HAVE BECOME
UNIDIRECTIONAL FROM THE SW WITH SPEEDS OF 25 TO 35 KT. GIVEN
THIS...DO NOT EXPECT THUNDERSTORMS TO BE SEVERE AS THEY MOVE
ACROSS THE FORECAST AREA OVERNIGHT. WE MAY SEE SOME WIND GUSTS IN
EXCESS OF 30 MPH GIVEN CELLS ARE MOVING TO NE AT 25 KT AND WINDS
JUST OFF THE DECK ARE UP TO 30 KT. CONVECTION TRAINING TO THE N OF
THE FORECAST AREA ALL EVE HAS BEEN SLOWLY SAGGING TO THE SE AND AT
MID EVE WAS BEGINNING TO IMPACT NW CORNER OF FORECAST AREA. WHERE
CELLS DO TRAIN ACROSS THE AREA...RAINFALL AMOUNTS MAY EXCEED AN
INCH OR TWO...BUT AVERAGE RAINFALL AMOUNTS WILL BE CLOSER TO ONE-
QUARTER OF AN INCH. RAINFALL WILL BE SHUTTING OFF NEAR END OF
PERIOD AS COLD FRONT BEGINS TO MAKE ITS MOVE FROM NW TO SE ACROSS
THE AREA.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
COLD FRONT WILL CROSS THE REGION SATURDAY MORNING WITH PRECIP ENDING
FROM WEST TO EAST. TEMPERATURES ARE GOING TO BE TRICKY AS THERE
WILL BE DRIER AIR MOVING IN...BUT THERE IS A LOT OF MOISTURE IN
THE LOW LEVELS. INLAND...CLOUD COVER SHOULD ERODE LEADING TO HIGHS
IN THE MID TO UPPER 80S. ALONG THE COAST HIGHS WILL BE IN THE LOW
TO MID 80S AS LOW CLOUD COVER HANGS AROUND LONGER.
COLD ADVECTION ARRIVES SATURDAY EVENING/NIGHT AND WILL LIKELY BE
ACCOMPANIED BY BREEZY CONDITIONS. GOOD MIXING WILL HELP BRING 20 TO
30 KT WINDS JUST 1K TO 2K FT ABOVE THE GROUND. STRONG BOUNDARY LAYER
WINDS WILL HELP KEEP OVERNIGHT LOWS IN THE LOW TO MID 60S FOR MOST
AREAS.
FORECAST SOUNDINGS SHOW PLENTY OF LOW LEVEL MOISTURE TRAPPED BELOW A
MID LEVEL INVERSION ON SUNDAY. CROSS SECTIONS ALSO SHOW ABUNDANT LOW
LEVEL MOISTURE WITH A LOT OF DRY AIR ABOVE 7K FT OR SO. THINK THERE
IS GOING TO BE A FAIR AMOUNT OF CLOUD AROUND WHICH WILL HOLD HIGHS
IN THE LOW TO MID 70S. NOT YET SOLD ON ANY TYPE OF PRECIP AS
SOUNDINGS ALSO SHOW A THIN BUT VERY DRY LAYER OF AIR JUST OFF THE
SURFACE. MIGHT SEE SOME SPRINKLES BUT NOT TO CONFIDENT MEASURABLE
PRECIP WILL BE FOUND. THUS HAVE NOT ADDED POPS TO CURRENT FORECAST.
CLOUD COVER WILL DISSIPATE SUNDAY EVENING/NIGHT BUT LOW LEVEL WINDS
WILL REMAINS STRONG ENOUGH TO HAMPER ANY RADIATIONAL COOLING. WILL
SEE SOME TEMP DROP DUE TO AIRMASS CHANGE...EXPECT LOWS IN THE UPPER
50S TO LOW 60S.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
FOR MONDAY THRU TUESDAY WILL KEEP IT A DRY AND MSTLY CLEAR FCST. ANY
CLDS THAT DO OCCUR WILL BE THE LOW LEVEL ONES THAT LIKELY DRIFT
ONSHORE. LOW LEVEL FLOW WILL BE NE-E...WHILE FLOW ALOFT WILL BE NW-N
KEEPING THE DEEPEST MOISTURE WELL OFF THE COAST. MAX/MIN TEMPS WILL
BE BELOW CLIMO BOTH DAYS. A TIGHTENED SFC PG WILL PRODUCE A NE-E
WIND THRUOUT THE 2 DAY PERIOD...REALIZED MORE-SO ALONG THE COAST.
THE WARM SSTS AND A CONSTANT ONSHORE WIND WILL HELP PREVENT LOW
TEMPERATURES FROM BOTTOMING OUT ALONG THE IMMEDIATE COAST.
FOR WED THRU FRI...THE FCST IS NOT AS CLEAR CUT. THE GFS AND
EUROPEAN HAVE COME CLOSER TO ONE ANOTHER WITH THEIR RESPECTIVE
SOLUTIONS DURING THIS TIME FRAME COMPARED TO THE PAST SEVERAL DAYS
AND EVEN PAST MODEL RUNS. AS A RESULT...HAVE INTRODUCED MORE CLOUDS
WED THRU FRI...AND ALSO INCREASED POPS TO LOW CHANCE DURING PORTIONS
OF THIS TIME FRAME. BOTH MODELS TAKE A RESIDUAL UPPER S/W AND CUT IT
OFF FROM THE MAIN FLOW OFF THE SOUTHEAST U.S. COAST BY LATE WED.
WHILE AT THE SFC AN INVERTED TROF TAKES SHAPE OFF THE COAST. FROM
THU-FRI IS WHEN THIS SYSTEM...BOTH SFC AND ALOFT RETROGRADE WEST
SOUTHWESTWARD...BRINGING A CHANCE FOR PCPN. WILL STAY CLOSER TO
CLIMO FOR TEMPS DURING THIS TIME PERIOD. WITH AN ONSHORE FLOW...
CLOUDINESS AND POSSIBLE PCPN...A SMALLER THAN NORMAL DIURNAL
MAX/MIN RANGE WILL LIKELY OCCUR.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
AFTER A BRIEF LULL CONVECTION IS ON THE INCREASE. FLO/LBT SHOULD
BEGIN TO HAVE VCTS BY 03Z WITH A GOOD CHANCE OF THUNDERSTORMS AND
IFR CONDITIONS BY 06Z. COULD BE A COUPLE OF HOURS EARLIER.
CONVECTION MOVES EAST OF FLO/LBT AROUND 10Z WITH WINDS SHIFTING TO
THE WEST AND NORTHWEST. COULD BE SOME IFR AT FLO THROUGH 14Z.
CONVECTION MOVES EAST TO THE COASTAL TERMINALS AROUND 08-10Z WITH
TEMPO IFR CONDITIONS. CONVECTION ENDS 14-15Z. ALL TERMINALS WILL
SEE GRADUALLY INCREASING CEILINGS SATURDAY WITH VFR AT FLO/LBT BY
14Z AND VFR 16Z-18Z AT THE COASTAL TERMINALS. WINDS WILL BE NORTH
AROUND 10 KNOTS.
CHANCE THUNDERSTORMS COASTAL TERMINALS WEDNESDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
TAKING A LOOK AT VWP AT KTLX AND GIVEN STRENGTH OF UPSTREAM
CONVECTION AHEAD OF COLD FRONT AND THAT WINDS ARE ALREADY GUSTING
TO NEAR SMALL CRAFT ADVSIORY AT MID EVE...DECIDED TO HOIST A SMALL
CRAFT ADVISORY OVERNIGHT INTO SAT MORNING. NUMEROUS TO WIDESPREAD
SHOWERS AND SCATTERED THUNDERSTORMS WILL AFFECT THE WATERS AFTER
MIDNIGHT.
SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
SOUTHERLY FLOW WILL BECOME OFFSHORE DURING THE DAY ON SATURDAY AS
COLD FRONT PUSHES OFFSHORE. COLD ADVECTION GETS GOING SATURDAY
EVENING/NIGHT. EXACT TIMING OF COLD ADVECTION REMAINS IN QUESTION
BUT LOOKS TO BE BETWEEN 00Z AND 06Z FOR NC WATERS AND BY 09Z FOR
SC WATERS. GFS IS A LITTLE STRONGER/QUICKER THAN THE NAM...SO USED
A BLEND OF THE TWO FOR TIMING AND STRENGTH. SEEMS LIKELY THAT SCA
CONDITIONS WILL BE MET. INCREASING WINDS WILL YIELD AN INCREASE
IN SEAS...TO AROUND 6 FT AWAY FROM SHORE.
STRONG NORTHEAST FLOW WILL CONTINUE ON SUNDAY AS SURFACE HIGH OVER
THE MIDATLANTIC REGION SHIFTS EAST. GRADIENT BETWEEN THE HIGH AND
FRONT STALLED OFFSHORE WILL BE TIGHT ENOUGH THAT WINDS AND SEAS WILL
MEET SCA CRITERIA THROUGH THE END OF THE PERIOD.
LONG TERM /MONDAY THROUGH WEDNESDAY/...
CULD BE A PROLONGED EXTENDED SCA EVENT FOR ALL OR PORTIONS OF THE
ILM WATERS. NE FLOW WILL DOMINATE MONDAY THRU TUESDAY. WITH MORE OF
AN EASTERLY DIRECTION ON WEDNESDAY. MODELS KEEP THE CENTER OF HIGH
PRESSURE WELL N AND NE OF THE AREA THRUOUT THE EXTENDED RESULTING IN
A DECENT...PROLONGED...AND TIGHTENED SFC PG ACROSS THE AREA WATERS
THRU THE PERIOD. A SOLID 15 KNOTS OR POSSIBLY 15-20 KTS WILL LIKELY
BE NEEDED. ONCE THE INITIAL COOL/DRY SURGE IS OVER WITH...THAN MUCH
OF THE WIND WILL BE DRIVEN BY THE SFC PRESSURE GRADIENT. EXTENDED
MODELS HAVE COME INTO AGREEMENT IN THE UPPER CUT OFF/CLOSED LOW
DEVELOPING OFF THE SE U.S. COAST BY WED...RESULTING IN A N-S
ORIENTED INVERTED SFC TROF JUST ACROSS OR EAST OF THE ILM COASTAL
WATERS. THIS WILL LIKELY ENHANCE WIND SPEEDS LATE WED AND A FOCUS
FOR CONVECTION. SEAS THROUGHOUT THE EXTENDED WILL PRIMARILY BE IN
THE 5 TO 7 SECOND PERIOD...AND IN THE 4 TO 7 FT NE WIND DRIVEN WAVE
VARIETY. WILL HAVE THE USUAL RANGE IN SEAS FROM COASTLINE
ORIENTATIONS AND FETCH. THERE WILL ALSO BE AN UNDERLYING 10-12 SEC
PERIOD 1-2 FT SE SWELL. THIS WELL ILLUSTRATED BY WAVEWATCH3.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT SATURDAY FOR AMZ250-252-
254-256.
&&
NEAR TERM...RJD
SHORT TERM...TRL
LONG TERM...DH
AVIATION...MRRHazardous weather outlook, Sep 14, 8:42 PM EST, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
942 PM EDT FRI SEP 14 2007
NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-160145-
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN-
942 PM EDT FRI SEP 14 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT
NUMEROUS TO WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS
OVERNIGHT. RAINFALL WILL GENERALLY BE A HALF INCH OR LESS...BUT
AMOUNTS IN EXCESS OF AN INCH ARE POSSIBLE. DANGEROUS CLOUD TO GROUND
LIGHTNING AND GUSTY WINDS WILL ACCOMPANY THE STRONGEST THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ250-252-160145-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
942 PM EDT FRI SEP 14 2007
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
NUMEROUS TO WIDESPREAD SHOWERS WITH SCATTERED THUNDERSTORMS
OVERNIGHT INTO SATURDAY MORNING. HEAVY RAINFALL WILL REDUCE
VISIBILITIES TO LESS THAN 1 NM AT TIMES. DANGEROUS CLOUD TO SEA
LIGHTNING AND GUSTY WINDS WILL ACCOMPANY THE STRONGEST
THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ254-256-160145-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
942 PM EDT FRI SEP 14 2007
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
NUMEROUS TO WIDESPREAD SHOWERS WITH SCATTERED THUNDERSTORMS
OVERNIGHT INTO SATURDAY MORNING. HEAVY RAINFALL WILL REDUCE
VISIBILITIES TO LESS THAN 1 NM AT TIMES. DANGEROUS CLOUD TO SEA
LIGHTNING AND GUSTY WINDS WILL ACCOMPANY THE STRONGEST
THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
RJD
In the hours before
Special weather statement, Sep 14, 10:17 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1117 PM EDT FRI SEP 14 2007
SCZ023-032-150515-
DARLINGTON-FLORENCE-
1117 PM EDT FRI SEP 14 2007
AT 1117 PM EDT...THUNDERSTORMS WERE PRODUCING HEAVY RAINS...ALONG A
LINE EXTENDING FROM 9 MILES SOUTHEAST OF KERSHAW TO 5 MILES SOUTH OF
OAKLAND...OR ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF CAMDEN
TO 7 MILES WEST OF SUMTER...MOVING EAST AT 30 MPH.
THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING GUSTY WINDS IN
EXCESS OF 40 MPH... AND FREQUENT DANGEROUS LIGHTNING. RAINFALL
AMOUNTS OF UP TO AN INCH ARE EXPECTED AS THESE STORMS MOVE THROUGH
THE AREA.
SHOULD THESE STORMS INTENSIFY...A SEVERE THUNDERSTORM WARNING MAY BE
REQUIRED...SO STAY ALERT.
THROUGH 100 AM EDT...COMMUNITIES IN THE PATH OF THESE STORMS ARE
DARLINGTON...FLORENCE...HARTSVILLE...LAKE CITY...AUBURN...
CARTERSVILLE...CLAUSSEN...CLYDE...DOVESVILLE...EFFINGHAM...
EVERGREEN AND FLOYD.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
RJD
Local storm report, Sep 14, 10:32 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1132 PM EDT FRI SEP 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL CADES 33.78N 79.78W
09/14/2007 E1.00 INCH WILLIAMSBURG SC CO-OP OBSERVER
HAIL NICKEL TO QUATER SIZE
&&
DIGIORGISpecial weather statement, Sep 14, 10:47 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1147 PM EDT FRI SEP 14 2007
SCZ033-150445-
MARION-
1147 PM EDT FRI SEP 14 2007
AT 1147 PM EDT...STRONG TO SEVERER THUNDERSTORMS WERE OCCURRING
ALONG A LINE EXTENDING FROM PAMPLICO TO 4 MILES SOUTHWEST OF
INDIANTOWN...MOVING EAST AT 30 MPH
THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING HAIL...STRONG
GUSTY WINDS IN EXCESS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.
A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR SOUTHERN FLORENCE AND
WILLIAMSBURG COUNTIES UNTIL 1215 AM EDT. IF THESE THUNDERSTORMS DO
NOT SHOW A WEAKENING TREND...A SEVERE THUNDERSTORM WARNING MAY BE
REQUIRED FOR MARION COUNTY SHORTLY AFTER MIDNIGHT.
THROUGH 100 AM EDT...COMMUNITIES IN THE PATH OF THESE STORMS ARE
BRITTON NECK...GRESHAM AND RAINS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
RJD
Special weather statement, Sep 14, 11:01 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1201 AM EDT SAT SEP 15 2007
NCZ087-SCZ024-150500-
ROBESON-DILLON-
1201 AM EDT SAT SEP 15 2007
AT 1201 AM EDT...THUNDERSTORMS WERE PRODUCING HEAVY RAINS...ALONG A
LINE EXTENDING FROM NEAR PARKTON AND RED SPRINGS TO 8 MILES NORTH OF
DILLON...MOVING EAST AT 35 MPH.
THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING HAIL...GUSTY WINDS
IN EXCESS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.
THESE STORMS ARE BEING CLOSELY MONITORED FOR THEIR SEVERE WEATHER
POTENTIAL.
THROUGH 100 AM EDT...COMMUNITIES IN THE PATH OF THESE STORMS ARE
LUMBERTON...BARKER TEN MILE...BARNESVILLE...BUIE...ELROD...
EMERSON...FAIRMONT...HESTERTOWN.. .HOWELLSVILLE...PEMBROKE...PURVIS
AND RAEMON.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
RJD
Local storm report, Sep 14, 11:32 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1232 AM EDT SAT SEP 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HAIL 2 ESE HEBRON 33.81N 79.86W
09/14/2007 E1.00 INCH WILLIAMSBURG SC CO-OP OBSERVER
NICKEL TO QUARTER SIZE
&&
DIGIORGISpecial weather statement, Sep 14, 11:37 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1237 AM EDT SAT SEP 15 2007
NCZ099-SCZ034-150530-
COLUMBUS-HORRY-
1237 AM EDT SAT SEP 15 2007
AT 1237 AM EDT...A STRONG THUNDERSTORM WAS...3 MILES NORTHWEST OF
GREEN SEA...OR 13 MILES EAST OF MULLINS...MOVING EAST AT 30 MPH.
THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS IN EXCESS OF 30 MPH AND FREQUENT DANGEROUS LIGHTNING.
THROUGH 130 AM EDT...COMMUNITIES IN THE PATH OF THESE STORMS ARE
WHITEVILLE...BETHEL...CHADBOURN...CHERRY GROVE...CLARENDON...CRUSOE
ISLAND...EVERGREEN...FAIR BLUFF...GREEN SEA...HALLSBORO...LAKE
WACCAMAW AND MOLLIE.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
RJD
Thunderstorm Wind, Robeson
- When
- September 14, 11:38 PM EST
- Where
- Robeson County, Lumberton
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.620, -79.000
The Robeson county 911 center reported a large tree down on Hwy 72.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, September 14 to 20, 20074 injured · $50,000 · 1 event
- Lightning Strike in Florida, September 14, 2007$100,000 · 1 event
- Hurricane in Georgia, September 14, 200743 events
- Tornado and Damaging Wind in South Carolina, September 14, 2007$10,000 · EF1 · 2 events
- Tornado in Virginia, September 14, 2007$30,000 · EF0 · 1 event
- Tornadoes and Flash Flooding in North Carolina, September 14, 2007$5,000 · EF0 · 22 events
- Hail and Damaging Winds in Georgia, September 14, 2007$14,000 · 50 kt wind · 9 events
- Damaging Wind in Alabama, September 14, 2007$20,000 · 50 kt wind · 1 event
- Damaging Winds in Georgia, September 14, 2007$5,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in South Carolina, September 14, 2007$3,000 · 1 in hail · 3 events
- Heavy Rain in Alabama, September 14, 20072 events
- High Surf in American Samoa, September 14 to 19, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60151.